Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS San Angelo, TX

March 8, 2016Crockett County, Irion County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 8, 2016, 12:56 AM CST for Crockett County, Irion County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 12:56 AM CST (06:56 UTC)
Expired
Mar 8, 2016, 1:45 AM CST
In force
49 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Crockett County, TX, Irion County, TX

The radar

The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4057 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WUUS54 KSJT 080656
SVRSJT
TXC105-235-080745-
/O.NEW.KSJT.SV.W.0003.160308T0656Z-160308T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 AM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN IRION COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 145 AM CST

* AT 1255 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
  SOUTHWEST OF BARNHART...OR 17 MILES NORTH OF OZONA...MOVING
  NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BARNHART AROUND 115 AM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF I-10 AND HIGHWAY 405...THE INTERSECTION OF U.S 190 AND
HIGHWAY 163...THE INTERSECTION OF I-10 AND HIGHWAY 290...FT LANCASTER
AND THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 328 AND 373.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3051 10168 3055 10165 3063 10166 3065 10169
      3066 10177 3070 10181 3108 10171 3108 10128
      3121 10127 3125 10089 3108 10094 3108 10096
      3103 10096 3051 10112
TIME...MOT...LOC 0655Z 202DEG 35KT 3095 10130 

HAIL...1.25IN
WIND...60MPH
 
$$
DANIELS
1 follow-up statement
628 
WWUS54 KSJT 080704
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
104 AM CST TUE MAR 8 2016

TXC105-235-080745-
/O.CON.KSJT.SV.W.0003.000000T0000Z-160308T0745Z/
IRION TX-CROCKETT TX-
104 AM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR SOUTHWESTERN IRION AND NORTHEASTERN CROCKETT COUNTIES...

AT 103 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BARNHART...OR 16 MILES SOUTHEAST OF BIG LAKE...MOVING NORTH AT 35
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BARNHART AROUND 115 AM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF I-10 AND HIGHWAY 405...THE INTERSECTION OF U.S 190 AND
HIGHWAY 163...THE INTERSECTION OF I-10 AND HIGHWAY 290...FT LANCASTER
AND THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 328 AND 373.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3051 10168 3055 10165 3063 10166 3065 10169
      3066 10177 3070 10181 3108 10171 3108 10128
      3121 10127 3125 10089 3108 10094 3108 10096
      3103 10096 3051 10112
TIME...MOT...LOC 0703Z 202DEG 35KT 3103 10126 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 11:51 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 7, 11:51 PM CST, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service SAN ANGELO TX
1151 PM CST MON MAR 7 2016

.AVIATION...
/06Z TAFS/

Showers and thunderstorms are quickly developing from just
northwest of Midland to just northeast of Dryden. The showers
and thunderstorms will expand in coverage and move northeast
across much of west central Texas overnight. By daybreak,
this convection should be over the Heartland and eastern Big
Country. A few of the stronger storms could contain hail and
strong gusty winds. Low clouds are redeveloping and will
expand in coverage overnight. Mostly MVFR ceilings are expected.
Localized sharper reductions in visibility and ceilings are
possible in the heavier rain accompanying the convection. The
showers and thunderstorms will move northeast out of west
central Texas during the morning Tuesday, with VFR conditions
and southwest winds expected through the remainder of the day.

Additional showers and thunderstorms are expected to develop
across the southern part of west central Texas Tuesday night
prior to Midnight. Given the weather during the first 6-9 hours
of this TAF package, held off adding conditions for the final
6-hour period.

&&

.PREV DISCUSSION... /issued 950 PM CST MON MAR 7 2016/

UPDATE...
Current lull in convective activity across our area will be
short-lived, as an embedded disturbance in the southwest flow
aloft moves into our area overnight. Showers and thunderstorms
are expected to develop across the southwestern part of west
central Texas by Midnight. This convection will expand in
coverage and move northeast across much of our area overnight.

PoPs were increased across some of our southern and eastern
counties. Low temperatures were tweaked up a couple of degrees
across most of our area. Also made adjustments to PoPs and
timing on Tuesday, based on the expectation for the showers/
thunderstorms to continue moving northeast out of our area.
Updated forecast products have been sent.

19

PREV DISCUSSION... /issued 600 PM CST MON MAR 7 2016/

AVIATION...
/00Z TAFS/

Isolated thunderstorms over Crockett County will remain southwest
of KSJT. An isolated thunderstorm or two may also develop west of
Sweetwater this evening. A larger area of showers and thunderstorms
is expected to develop by Midnight across the southwestern part of
west central Texas. This area of showers and storms will move
northeast across much of west central Texas overnight, and should
be over the Heartland and eastern Big Country by daybreak Tuesday.
A few of the stronger storms could contain hail and strong gusty
winds. Low clouds will redevelop and expand in coverage tonight,
and mostly MVFR ceilings are expected. Localized reductions in
visibility and ceilings are possible in the heavier rain
accompanying the convection. VFR conditions are expected during
the day Tuesday, with southwest winds.

PREV DISCUSSION... /issued 353 PM CST MON MAR 7 2016/

SHORT TERM...
(Tonight and Tomorrow)

A dryline will mix east across the area during the day, reaching a
Haskell to San Angelo to Ozona line by mid-afternoon, before
retreating back to  the west this evening. Scattered showers and a
few thunderstorms are expected to develop east of the dryline Monday
afternoon. Given the lack of strong instability due to the expected
cloud cover east of the dryline, most developing storms should not
reach severe levels, however, isolated strong storms this afternoon
will be possible.

As the upper low moves over northern Mexico tonight, disturbances in
the southwest flow aloft will intensify over southwest Texas and
spread over the forecast area tonight. Will continue the mention of
likely PoPs over essentially all of the forecast area tonight with
the dryline remaining west of the forecast area.

Afternoon highs will be in the low to mid 70s with some upper 70s to
the lower 80s along and west of the dryline. Morning lows tomorrow
will range from the mid 50s west to the upper 50s and lower 60s
east.

LONG TERM...
(Tuesday Night Through Friday Night)

Severe Weather Threat Diminishes...

For the remainder of this week, the forecast remains essentially
unchanged. By Tomorrow night, the upper low should be about 500
miles south southwest of El Paso, in Mexico. The best dynamics
will be east99/99/99 of our counties by then; so, the threat of
severe weather for our counties will be low. However, some
stronger thunderstorms may linger in our eastern counties, mainly
east of a line from Sonora to Throckmorton. For Wednesday, the
upper low tracks just south the the Big Bend. Although most upper
dynamics will be east of our counties on Wednesday, showers and
thunderstorms remain possible. Also, another cold front will push
south across West Central Texas on Wednesday and bring cooler
temperatures. As the upper low tracks farther east Wednesday
night, rain chances will continue for us, as isentropic upglide
dominates. The main precipitation mode Wednesday night will be
showers, with thunderstorms more isolated. The upper low moves
over South Texas on Thursday, and wrap-around convection then will
dominate our counties through Friday night. Again, showers will
dominate, with only isolated thunderstorms. Overnight Friday
night, the system finally lifts northeast.

(Saturday through Sunday)

Rain Ends...

For the weekend, expect dry conditions with limited clouds.
Temperatures rebound back above seasonal normals, with highs
mainly in the 75 to 80 range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 60  78  52  63 /  70  40  60  50
San Angelo 	 60  80  49  65 /  70  20  70  50
Junction 	 61  79  52  69 /  70  20  80  50

&&

.SJT Watches/Warnings/Advisories...
None.
&&

99/99/99
Hazardous weather outlook, Mar 7, 10:44 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1044 PM CST MON MAR 7 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090445-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1044 PM CST MON MAR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST
CENTRAL TEXAS AFTER MIDNIGHT TONIGHT. THUNDERSTORMS WILL DEVELOP
ACROSS SOUTHWESTERN PARTS OF WEST CENTRAL TEXAS AROUND MIDNIGHT. THE
STORMS WILL EXPAND IN COVERAGE AND MOVE NORTHEAST OVERNIGHT. SOME OF
THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY MORNING PRIOR
TO 9 AM...MAINLY EAST OF A HASKELL TO ABILENE TO JUNCTION LINE. THE
SLIGHT RISK AREA FOR SEVERE STORMS WILL EXPAND ACROSS WEST CENTRAL
TEXAS TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVIATION IS POSSIBLE.

In the hours before

Special weather statement, Mar 8, 12:26 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1226 AM CST TUE MAR 8 2016

TXZ071-076-077-080715-
SCHLEICHER TX-CROCKETT TX-IRION TX-
1226 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
SOUTHWESTERN IRION AND NORTHEASTERN CROCKETT COUNTIES UNTIL 115 AM
CST...

AT 1226 AM CST...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
OZONA...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BARNHART AROUND 110 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
I-10 AND HIGHWAY 405...I-10 NEAR THE CROCKETT-PECOS COUNTY LINE...THE
INTERSECTION OF U.S 190 AND HIGHWAY 163...THE INTERSECTION OF I-10 AND
HIGHWAY 290 AND FT LANCASTER.

LAT...LON 3054 10166 3062 10166 3065 10171 3065 10177
      3068 10178 3070 10181 3075 10182 3076 10184
      3083 10184 3108 10180 3108 10128 3114 10127
      3111 10088 3051 10118
TIME...MOT...LOC 0626Z 205DEG 38KT 3073 10149

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 12:26 AM CSTSpecial Weather StatementSJTCrockett49 min
Mar 8, 1:40 AM CSTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Tom Green65 min
Mar 8, 1:47 AM CSTSpecial Weather StatementSJTCrockett43 min
Mar 8, 2:20 AM CSTSevere Thunderstorm WarningSJTCoke, Irion, Tom Green40 min
Mar 8, 2:37 AM CSTSpecial Weather StatementSJTSutton53 min
Mar 8, 2:47 AM CSTSpecial Weather StatementSJTCoke58 min
Mar 8, 2:55 AM CSTAreal Flood AdvisorySJTIrion, Tom Green3 hr
Mar 8, 3:00 AM CSTSpecial Weather StatementSJTConcho, Runnels, Tom Green60 min
Mar 8, 3:14 AM CSTSpecial Weather StatementSJTTaylor46 min
Mar 8, 3:20 AM CSTSpecial Weather StatementSJTSchleicher, Sutton40 min
Mar 8, 3:49 AM CSTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton56 min
Mar 8, 3:58 AM CSTSpecial Weather StatementSJTConcho, Runnels62 min
Mar 8, 4:02 AM CSTSpecial Weather StatementSJTTaylor43 min
Mar 8, 4:21 AM CSTTornado WarningSJTKimble, Menard24 min
Mar 8, 4:44 AM CSTSevere Thunderstorm WarningSJTConcho, Kimble, McCulloch, Mason, Menard, San Saba61 min
Mar 8, 5:29 AM CSTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch, San Saba46 min
Mar 8, 5:38 AM CSTSpecial Weather StatementSJTBrown67 min
Mar 8, 5:47 AM CSTSpecial Weather StatementSJTMason58 min
Mar 8, 6:14 AM CSTSpecial Weather StatementSJTSan Saba46 min
Mar 8, 6:58 AM CSTSpecial Weather StatementSJTSan Saba62 min
Mar 8, 7:10 AM CSTSevere Thunderstorm WarningSJTSan Saba65 min
Mar 8, 3:48 PM CSTSevere Thunderstorm WarningSJTCrockett42 min
Mar 8, 4:05 PM CSTSpecial Weather StatementSJTIrion25 min
Mar 8, 4:32 PM CSTSpecial Weather StatementSJTIrion28 min
Mar 8, 4:46 PM CSTSpecial Weather StatementSJTSutton29 min
Mar 8, 5:15 PM CSTSevere Thunderstorm WarningSJTSutton45 min
Mar 8, 5:43 PM CSTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton47 min
Mar 8, 5:51 PM CSTSpecial Weather StatementSJTSterling24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.